CURB-65
Severity of community-acquired pneumonia, scored 0–5, to guide site of care.
When to use it. Deciding whether an adult with community-acquired pneumonia can be treated at home.
Die medizinischen Sicherheitshinweise auf dieser Seite werden auf Englisch angezeigt. Sie wurden noch nicht von einer klinisch tätigen Person geprüft, die Deutsch liest, und auf eine ungeprüfte Übersetzung kann man sich nicht sicher verlassen.
0of 5
Low severity
Low risk — usually suitable for treatment at home, provided oxygenation and social circumstances allow.
- 30-day mortality (derivation cohort)
- 0.6%
One point each: Confusion, Urea >7 mmol/L, RR ≥30, BP <90/≤60, age ≥65.
Limits of this score. CURB-65 predicts 30-day MORTALITY, not the need for admission. It under-calls the young patient with hypoxia — oxygen saturation is not in the score at all — and takes no account of comorbidity or social circumstances. Never send home a hypoxic patient because the score is 0.
Sources
- Lim WS, et al. Defining community acquired pneumonia severity on presentation to hospital. Thorax 2003;58:377–82.
Where this is written from. This site is written from Indian clinical practice. Drug availability and brand names, vaccination schedules, national health programmes and some reference cut-offs differ between countries — a schedule or a threshold that is standard here may not be standard where you are. If you are reading outside India, check anything on this page against your own country’s guidance before you act on it.
Educational use only — not medical advice. Never a substitute for clinical judgement.